Ok, I'm now at a lost of what to do, so I'm hoping someone might have a great tip to fix this!
In the past year, I have had a ton of problems with my sugars upon doing a insulin pump spot change. I now dread changing my spot since I have to deal with a nasty sugar high EVERY time. My sugars will be perfect when I change my site, but 3-4 hours after, they sky rocket into the high teens and twenties. (270 - 450)
I've been a pumper for 8 years and just made a switch to the Minimed from the Animas. I've had this issue with both pumps which have different infusion sets. I've tried the quick sets and the comforts (which are not that comfortable!) I have 8 sites I use and continuously rotate every 4-5 days.
I've tried taking a bolus before changing my spot. I've tried a temp increase in my basal for the next 2 hours. Nothing seems to work. It's so bad now, that I have to inject with a needle after 2 hours of the spot change. It just seems that it takes extra long for the insulin to start absorbing in the new spot. After 6 hours it is fine and my sugars return to normal until the dreaded spot change is due again. As well, I've started putting my infusion set into a new area on my body (thigh-side) which should not have any absorption issues, since there is no chance of scar tissue.
Anyone have a tip to fix this?